Photosensitivity is a tendency to sunburn easily. Many drugs cause photosensitivity, including some chemotherapy drugs. Protecting your skin from the sun is very important. If you should get a severe sunburn, treatment is aimed at reducing inflammation and relieving pain.
Photosensitivity is an enhanced skin response to ultraviolet radiation (sunlight). This means that you may sunburn easily. A sunburn that you got within a week before chemotherapy may reappear, or rarely, a sunburn may spread to skin that was not exposed to the sun.
There are many drugs that may cause photosensitivity. Chemotherapy drugs commonly associated with photosensitivity include:
If you are photosensitive, you will sunburn easily. Symptoms of a sunburn include:
The treatments for a rash that results from photosensitivity aim to reduce inflammation and relieve pain.
Corticosteroid cream: Steroids work by reducing inflammation. Your doctor may prescribe a corticosteroid cream that you rub on the rash.
Analgesics: These over-the-counter medications can relieve pain associated with a rash. Examples are acetaminophen (Tylenol®) or aspirin.
It is very important to protect your skin from the sun by following these tips:
Page loaded in 0.374 seconds